Alert archive / Mississippi / Tornado Warnings in 2015

Tornado Warning 42, NWS Jackson, MS

December 23, 2015Bolivar County, Washington County, Mississippi; Chicot County, Arkansas

NWS Jackson, MS issued this tornado warning at Dec 23, 2015, 3:27 PM CST for Bolivar County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 23, 2015, 3:27 PM CST (21:27 UTC)
Expired
Dec 23, 2015, 4:30 PM CST
In force
63 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Chicot County, AR, Bolivar County, MS, Washington County, MS

The radar

The Little Rock radar (KLZK), 166 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 11:57 AM CSTTornado Watch PDSSPC9 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 9.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WFUS54 KJAN 232127
TORJAN
ARC017-MSC011-151-232230-
/O.NEW.KJAN.TO.W.0042.151223T2127Z-151223T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CST WED DEC 23 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN CHICOT COUNTY IN SOUTHEASTERN ARKANSAS...
  NORTHWESTERN WASHINGTON COUNTY IN NORTHWESTERN MISSISSIPPI...
  WESTERN BOLIVAR COUNTY IN NORTHWESTERN MISSISSIPPI...

* UNTIL 430 PM CST
    
* AT 326 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 9 MILES NORTH OF MONTROSE...OR 9 MILES
  SOUTHWEST OF DERMOTT...MOVING NORTHEAST AT 55 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  DERMOTT AROUND 335 PM CST.
  SCOTT AND JERSEY POINT AROUND 400 PM CST.
  BENOIT AROUND 405 PM CST.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
BEULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3399 9094 3361 9082 3347 9115 3339 9146
      3356 9145 3354 9135 3352 9135 3353 9133
      3352 9125 3356 9124 3360 9113 3370 9121
      3371 9116 3366 9109 3368 9103 3372 9106
      3371 9113 3377 9115 3378 9099 3387 9107
TIME...MOT...LOC 2126Z 236DEG 46KT 3343 9156 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DB
1 follow-up statement
171 
WWUS54 KJAN 232152
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CST WED DEC 23 2015

ARC017-MSC151-232201-
/O.CAN.KJAN.TO.W.0042.000000T0000Z-151223T2230Z/
CHICOT AR-WASHINGTON MS-
352 PM CST WED DEC 23 2015

...THE TORNADO WARNING FOR NORTHWESTERN CHICOT AND NORTHWESTERN
WASHINGTON COUNTIES IS CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR SOUTHEASTERN
ARKANSAS AND NORTHWESTERN MISSISSIPPI.

LAT...LON 3399 9094 3361 9082 3353 9111 3353 9122
      3354 9122 3356 9123 3360 9113 3362 9113
      3370 9121 3371 9116 3367 9113 3366 9109
      3368 9103 3372 9106 3371 9113 3377 9115
      3378 9105 3376 9101 3378 9099 3387 9107
TIME...MOT...LOC 2151Z 236DEG 46KT 3361 9124 

$$

MSC011-232230-
/O.CON.KJAN.TO.W.0042.000000T0000Z-151223T2230Z/
BOLIVAR MS-
352 PM CST WED DEC 23 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CST FOR WESTERN
BOLIVAR COUNTY...
    
AT 351 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER ARKANSAS CITY...OR 11 MILES SOUTH OF ROHWER...MOVING
NORTHEAST AT 55 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  SCOTT AROUND 400 PM CST.
  BENOIT AROUND 405 PM CST.
  ROSEDALE AROUND 415 PM CST.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
BEULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3399 9094 3361 9082 3353 9111 3353 9122
      3354 9122 3356 9123 3360 9113 3362 9113
      3370 9121 3371 9116 3367 9113 3366 9109
      3368 9103 3372 9106 3371 9113 3377 9115
      3378 9105 3376 9101 3378 9099 3387 9107
TIME...MOT...LOC 2151Z 236DEG 46KT 3361 9124 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 23, 11:27 AM CST, 4 hours earlier.

Area forecast discussion, Dec 23, 11:27 AM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1127 AM CST WED DEC 23 2015

...SIGNIFICANT SEVERE WEATHER STILL A THREAT FOR NORTHERN PORTIONS OF
THE ARKLAMISS...

.UPDATE...

THE FORECAST HAS SIMPLIFIED IN THE NEAR TERM NOW THAT THE INITIAL
WARM ADVECTION THUNDERSTORM ACTIVITY HAS MOVED EAST OF THE
ARKLAMISS...AND MOST FOCUS HAS SHIFTED TO NORTHERN/WESTERN PORTIONS
OF THE AREA. THE OVERALL THINKING FOR SEVERE WEATHER IS GENERALLY
THE SAME WITH PRESSURE FALLS AND INCREASING CONVERENCE OVER THE DELTA
REGION HELPING TO DEVELOP DEEP CONVECTION...MOST LIKELY IN THE UPPER
ARKLAMISS DELTA REGION EXTENDING EAST ALONG THE HWY 82 CORRIDOR LATE
TODAY. IN THIS AREA...VERY IMPRESSIVE SHEAR/INSTABILITY (0-6 KM DEEP
LAYER SHEAR > 65KT AND MIXED LAYER CAPE APPROACHING 2000 J/KG) WILL
COMBINE WITH THE FORCING TO RAISE THE CONCERN FOR SUPERCELLS WITH
STRONG TORNADOES...ESPECIALLY FROM AROUND DERMOTT/GREENVILLE EAST TO
GRENADA WHERE THE LOW LEVEL FLOW WILL HAVE A BETTER CHANCE TO BACK
AND ENHANCE SREH. GIVEN THE CAPPED AIRMASS TO THE SOUTH...VERY RICH
MOISTURE IS ADVECTING NORTHWARD UNIMPEDED THROUGH THE HIGHLY MIXED
BOUNDARY LAYER WITH LOWER TO MID 70 DEWPOINTS HAVING MOVED INLAND
OVER LA. THIS SCENARIO IS QUITE RARE FOR LATE DECEMBER TO SAY THE
LEAST.

THE MOST UNCERTAINTY IN THIS SITUATION REGARDS THE CAP STRENGTH/LIFT AND
JUST HOW FAR SOUTH THE MORE VIGOROUS CONVECTION WILL EXTEND LATER
THIS AFTERNOON INTO THE EARLY EVENING. WE HAVE JUST CONDUCTED A
SPECIAL RAOB HERE AND IT STILL SHOWS A SIGNIFICANT CAP. AS OF NOW THE
BULK OF HIGH RES GUIDANCE IS RATHER BEARISH ON CONVECTIVE DEVELOPMENT
ALONG/SOUTH OF THE I-20 CORRIDOR WHERE THE CAP IS STRONGEST AND
PRESSURE FALLS WEAKEST. BASED ON THIS HAVE LOWERED THE SEVERE THREAT
OVER ESPECIALLY THE PINE BELT REGION AND HAVE ALSO LOWERED POPS FOR
THE AFTERNOON.

LOOKING FARTHER OUT IN TIME...THE FORECAST IS RATHER UNCLEAR
REGARDING JUST HOW MUCH CONVECTION WILL LINGER OVERNIGHT AND
REDEVELOP CHRISTMAS EVE...BUT IT DOES SEEM THERE COULD BE AN
INCREASING RISK FOR AT LEAST LOCALLY HEAVY RAINFALL. WILL BE
ASSESSING THIS CONCERN IN THE AFTERNOON FORECAST. /EC/

&&

.AVIATION...MVFR CIGS PREVAIL ACROSS THE REGION THIS MORNING DUE TO
LOW STRATUS. CIGS MAY IMPROVE TO VFR AT TIMES TODAY, BUT GENERALLY
MVFR WILL PERSIST. SHRA/TSRA WILL BECOME PREVALENT THIS AFTERNOON
ESPECIALLY NORTH OF I-20. SOME OF THESE STORMS COULD BE SEVERE THIS
AFTERNOON WITH LARGE HAIL AND GUSTY WINDS. THE WINDS WILL BE GUSTY
OUT OF THE SOUTH THIS AFTERNOON WITH GUSTS TO 30KTS POSSIBLE AT
GLH/GWO. THE THREAT FOR SEVERE STORMS WILL SLACKEN BY LATE TONIGHT,
BUT SOME SHRA/TSRA WILL REMAIN POSSIBLE MAINLY EAST OF I-55 THROUGH
THE OVERNIGHT HOURS AND INTO EARLY THURSDAY. CIG/VISBY REDUCTIONS TO
MVFR/IFR WILL BE POSSIBLE OVERNIGHT. /DL/

&&

.PREV DISCUSSION... /ISSUED 408 AM CST WED DEC 23 2015/

..SIGNIFICANT SEVERE WEATHER POSSIBLE TODAY...

SHORT TERM...TODAY THROUGH THURSDAY NIGHT...

AS WE PROGRESS THROUGH THE MORNING INTO THE AFTERNOON HOURS...WE MAY
GET A BREAK LATER THIS MORNING BEFORE A NEGATIVELY TILTED TROUGH
OVER THE PLAINS MOVES EAST TOWARDS THE AREA...AND A DEEPENING
SURFACE LOW MOVES FROM THE CENTRAL PLAINS INTO THE GREAT LAKES THIS
EVENING. A STRONG SHORT WAVE WILL ROTATE THROUGH THE TROUGH THIS
AFTERNOON AND THE ASSOCIATED SURFACE TROUGH WILL APPROACH THE DELTA
DURING THE EARLY AFTERNOON HOURS. THE SHORT WAVE WILL MOVE ACROSS
THE ARKLAMISS WITH THE BEST HEIGHT FALLS MAINLY OVER THE NORTHERN
PORTIONS OF THE AREA THIS AFTERNOON. THIS WILL COMBINE WITH VERY
STRONG SHEAR AND INSTABILITY...CREATING THE POTENTIAL FOR SEVERE
STORMS. GLOBAL MODELS SUGGEST ANYWHERE FROM 1000-2000 J/KG OF ML
CAPES AND DEEP LAYER SHEAR RANGING FROM 50-70KTS ACROSS MOST OF THE
AREA. THE NAM CONTINUES TO BE THE MOST BULLISH OF THE MODELS
INDICATING EVEN MORE INSTABILITY AND SHEAR. THE GREATEST CONCERN
CONTINUES TO BE GENERALLY NORTH OF THE I-20 CORRIDOR WHERE THE BEST
FORCING WILL EXIST. ALL MODES OF SEVERE WEATHER ARE
POSSIBLE...INCLUDING STRONG TORNADOES THIS AFTERNOON AND EARLY
EVENING. LESS FORCING WILL EXIST FURTHER SOUTH AS HEIGHT FALLS WILL
BE WEAK...BUT ANY STORMS THAT DUE FORM WILL STILL HAVE THE
POSSIBILITY OF BECOMING SEVERE...AS STRONG SHEAR AND INSTABILITY
WILL PREVAIL OVER THE ENTIRE AREA INTO THE EVENING HOURS.

EXPECT THE SEVERE RISK TO BEGIN TO DIMINISH AND SHIFT EAST AS WE
PROGRESS THROUGH THE EVENING HOURS AS MID LEVEL HEIGHT'S BEGIN TO
RISE. EXPECT LINGERING SHOWERS OR POSSIBLY SOME THUNDERSTORMS
ACTIVITY INTO THE NIGHT MAINLY SOUTH OF THE NATCHEZ TRACE CORRIDOR
AS GOOD MOISTURE TRANSPORT CONTINUES OVER THOSE AREAS. PWATS WILL
FALL BELOW AN INCH FOR AREAS NORTH OF THE NATCHEZ TRACE BY THURSDAY
MORNING...BUT MODELS SUGGEST THE MOISTURE WILL SURGE BACK NORTHWARD
WITH A WARM FRONT AS SOUTHERLY FLOW INCREASES BEHIND IT BY THURSDAY
NIGHT. THE FRONT MAY BE THE FOCUS OF THUNDERSTORM ACTIVITY THURSDAY
NIGHT...AND WITH H700-H500 LAPSE RATES CLOSE TO 7 C/KM...SOME LARGE
HAIL WILL BE POSSIBLE WITH THESE STORMS DURING THE OVERNIGHT HOURS.
THIS WILL HAVE TO BE MONITORED IN FUTURE FORECASTS FOR POSSIBLE
INCLUSION IN THE HWO AND GRAPHICASTS. /15/

LONG TERM...FRIDAY THROUGH TUESDAY...FRIDAY MORNING OUR FLOW ALOFT
WILL BE BACKING TO THE SOUTH SOUTHWEST IN RESPONSE TO A DEEPENING
UPPER LEVEL TROUGH OVER THE WESTERN CONUS. SURFACE RIDGING FROM THE
ATLANTIC WILL BE NOSING BACK ACROSS THE GULF COAST STATES. THIS WILL
HELP THE OLD STALLED FRONTAL BOUNDARY TO CONTINUE MOVING BACK NORTH
AS A WARM FRONT AND SERVE AS A FOCUS FOR CONVECTION FRIDAY. THE WARM
FRONT IS EXPECTED TO BE NEAR THE HIGHWAY 82 CORRIDOR AT SUNRISE AND
BE JUST NORTHWEST OF OUR CWA BY NOON FRIDAY. THIS WILL PLACE
OUR WHOLE CWA BACK IN THE WARM SECTOR WITH PWATS GREATER THAN AN INCH
AND A HALF AND SURFACE DEW POINTS IN THE UPPER 60S TO LOWER 70S.
GREATEST POPS WL BE CARRIED OVER OUR NORTHWEST ZONES FRIDAY BUT
THERE WL BE A CHANCE FOR RAIN AREAWIDE DURING THE HEAT OF THE DAY.
AFTERNOON HIGHS WILL BE MUCH WARMER THAN NORMAL TOPPING OUT FROM THE
MID 70S NORTH TO THE LOWER 80S SOUTH. NORMAL HIGHS RUN FROM THE
LOWER 50S NORTH TO THE LOWER 60S SOUTH. THE DEEPENING UPPER LEVEL
TROUGH OVER THE WESTERN CONUS WILL CLOSE OFF OVER THE DESERT
SOUTHWEST BY NOON SATURDAY AND SWING EAST TO THE TEXAS BIG BEND
REGION BY NOON SUNDAY. MODELS STILL DIFFER WITH THE TRACK OF THE
CLOSED LOW SUNDAY THROUGH TUESDAY WITH THE GFS BEING THE MOST
PROGRESSIVE AND FASTEST BRINGING THE ASSOCIATED COLD FRONT ACROSS
OUR CWA SUNDAY NIGHT. THE ECMWF IS THE SLOWEST WITH THE CLOSED LOW
AND BRINGS THE ASSOCIATED COLD FRONT THROUGH OUR CWA MONDAY NIGHT.
HAVE GONE CLOSER TO THE CANADIAN THROUGH SUNDAY AND MAINTAINED SOME
CONTINUITY FROM THE PREVIOUS FORECAST WITH MONDAY BEING THE FROPA
AND MAIN RAIN DAY. MUCH WARMER THAN NORMAL TEMPERATURES WITH MOSTLY
DIURNALLY DRIVEN RAIN CHANCES ARE EXPECTED THROUGH THE WEEKEND.
IT APPEARS THERE WILL BE A CHANCE OF SEVERE STORMS OVER OUR CWA
MONDAY ALONG AND AHEAD OF THE FRONT. COOLER AND MUCH DRIER AIR
IS EXPECTED TO BE BACK OVER OUR CWA TUESDAY. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       76  65  77  67 /  62  66  44  49
MERIDIAN      75  68  77  66 /  55  80  59  47
VICKSBURG     77  64  77  67 /  71  47  28  47
HATTIESBURG   77  70  78  67 /  71  68  58  46
NATCHEZ       80  64  78  69 /  77  50  35  47
GREENVILLE    75  60  74  62 /  78  39  13  53
GREENWOOD     77  62  77  65 /  77  57  22  53

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Dec 23, 4:42 AM CST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
442 AM CST WED DEC 23 2015

ARZ074-075-LAZ007>009-MSZ018-019-025>041-241045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-
442 AM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

A SEVERE WEATHER EVENT IS ANTICIPATED TODAY INTO THIS EVENING...WITH
A COUPLE OF STRONG TORNADOES...DAMAGING WIND GUSTS...AND STORMS
PRODUCING HAIL UP TO GOLF BALL SIZE POSSIBLE. SEVERE STORMS WILL BE
POSSIBLE AT ANY TIME DURING THIS PERIOD...BUT THE GREATEST THREAT FOR
STRONG TORNADOES SHOULD BE IN THE AFTERNOON TO EARLY EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

LAZ015-016-023>026-MSZ042>066-072>074-241045-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
442 AM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THROUGH THIS EVENING

A SEVERE WEATHER EVENT IS ANTICIPATED TODAY INTO THIS EVENING...WITH
THE POSSIBILITY OF TORNADOES...DAMAGING WIND GUSTS...AND HAIL UP TO
GOLF BALL SIZE POSSIBLE. SEVERE STORMS WILL BE POSSIBLE AT ANY TIME
DURING THIS PERIOD...BUT THE GREATEST THREAT FOR TORNADOES SHOULD BE
IN THE AFTERNOON TO EARLY EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

15

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Dec 23, 1:12 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CST WED DEC 23 2015

MSZ073-074-232000-
LAMAR MS-FORREST MS-
112 PM CST WED DEC 23 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FORREST AND EAST
CENTRAL LAMAR COUNTIES UNTIL 200 PM CST...

AT 111 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PURVIS...OR 8 MILES SOUTH OF WEST HATTIESBURG...MOVING NORTHEAST
AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HATTIESBURG AND OAK GROVE AROUND 115 PM CST.
  WEST HATTIESBURG AROUND 120 PM CST.
  PETAL AND SUNRISE AROUND 130 PM CST.
  MACEDONIA AROUND 135 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3122 8952 3143 8929 3143 8914 3124 8915
      3108 8939
TIME...MOT...LOC 1911Z 227DEG 38KT 3120 8939

DB
Special weather statement, Dec 23, 1:54 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
154 PM CST WED DEC 23 2015

MSZ062-063-232030-
LINCOLN MS-LAWRENCE MS-
154 PM CST WED DEC 23 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAWRENCE AND EAST
CENTRAL LINCOLN COUNTIES UNTIL 230 PM CST...

AT 154 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SONTAG...OR 14 MILES EAST OF BROOKHAVEN...MOVING NORTHEAST AT 50
MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  OMA AROUND 205 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3158 9034 3173 9020 3176 8998 3150 9022
TIME...MOT...LOC 1954Z 225DEG 42KT 3162 9020

DB
Special weather statement, Dec 23, 2:26 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CST WED DEC 23 2015

ARZ075-MSZ018-034-232100-
CHICOT AR-BOLIVAR MS-WASHINGTON MS-
226 PM CST WED DEC 23 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHICOT...NORTHWESTERN
WASHINGTON AND SOUTHWESTERN BOLIVAR COUNTIES UNTIL 300 PM CST...

AT 226 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MONTROSE...OR 8 MILES WEST OF LAKE VILLAGE...MOVING NORTHEAST AT
55 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LAKE VILLAGE AND MCMILLAN CORNER AROUND 235 PM CST.
  GREENVILLE...SCOTT...METCALFE...WINTERVILLE AND LAMONT AROUND 255
PM CST.

LAT...LON 3371 9111 3371 9113 3370 9115 3367 9113
      3366 9109 3367 9105 3348 9079 3322 9144
      3339 9146 3353 9133 3352 9125 3356 9124
      3360 9113 3364 9116 3366 9121 3371 9116
      3372 9114 3373 9114
TIME...MOT...LOC 2026Z 234DEG 48KT 3330 9142

CME
Special weather statement, Dec 23, 2:34 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CST WED DEC 23 2015

MSZ018-232100-
BOLIVAR MS-
234 PM CST WED DEC 23 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOLIVAR COUNTY
UNTIL 300 PM CST...

AT 234 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER GUNNISON...OR NEAR ROSEDALE...MOVING NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SHELBY AND DEESON AROUND 245 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DUNCAN...ALLIGATOR AND
WINSTONVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3412 9068 3397 9066 3390 9066 3381 9090
      3389 9104 3393 9101 3395 9105 3398 9101
      3396 9100 3396 9097 3398 9096 3400 9098
      3402 9095 3402 9090 3406 9088 3412 9080
TIME...MOT...LOC 2034Z 236DEG 48KT 3390 9094

CME
Special weather statement, Dec 23, 3:18 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CST WED DEC 23 2015

ARZ074-232145-
ASHLEY AR-
318 PM CST WED DEC 23 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ASHLEY COUNTY UNTIL
345 PM CST...

AT 318 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SNYDER...OR 10 MILES NORTHEAST OF HAMBURG...MOVING NORTHEAST AT
55 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN ASHLEY
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3338 9146 3337 9146 3322 9171 3338 9182
      3339 9182
TIME...MOT...LOC 2118Z 238DEG 49KT 3334 9169

17
Special weather statement, Dec 23, 3:18 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CST WED DEC 23 2015

MSZ018-019-232145-
BOLIVAR MS-SUNFLOWER MS-
318 PM CST WED DEC 23 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOLIVAR AND
NORTHEASTERN SUNFLOWER COUNTIES UNTIL 345 PM CST...

AT 318 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF BOYLE...OR 7 MILES WEST OF CLEVELAND...MOVING NORTHEAST
AT 50 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CLEVELAND AND BOYLE AROUND 325 PM CST.
  RENOVA AROUND 330 PM CST.
  MOUND BAYOU AROUND 335 PM CST.
  DREW AROUND 340 PM CST.
  PARCHMAN AND ROME AROUND 345 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MERIGOLD AND PACE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3377 9045 3361 9088 3373 9099 3399 9056
      3399 9045
TIME...MOT...LOC 2118Z 236DEG 45KT 3370 9085

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 7:01 PM CSTSpecial Weather StatementJANAdams44 min
Dec 23, 6:14 AM CSTSevere Thunderstorm WarningJANAttala, Holmes, Yazoo26 min
Dec 23, 7:25 AM CSTSpecial Weather StatementJANMarion35 min
Dec 23, 7:45 AM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar60 min
Dec 23, 9:08 AM CSTSpecial Weather StatementJANClarke37 min
Dec 23, 1:12 PM CSTSpecial Weather StatementJANForrest48 min
Dec 23, 1:42 PM CSTSevere Thunderstorm WarningJANJones33 min
Dec 23, 1:54 PM CSTSpecial Weather StatementJANLawrence36 min
Dec 23, 2:17 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson43 min
Dec 23, 2:26 PM CSTSpecial Weather StatementJANWashington34 min
Dec 23, 2:30 PM CSTTornado WarningJANSimpson, Smith60 min
Dec 23, 2:34 PM CSTSpecial Weather StatementJANBolivar26 min
Dec 23, 2:42 PM CSTSevere Thunderstorm WarningJANBolivar22 min
Dec 23, 2:58 PM CSTTornado WarningJANBolivar17 min
Dec 23, 3:33 PM CSTSevere Thunderstorm WarningJANSunflower42 min
Dec 23, 3:38 PM CSTTornado WarningJANNewton16 min
Dec 23, 3:46 PM CSTSpecial Weather StatementJANJones, Lamar29 min
Dec 23, 3:53 PM CSTSevere Thunderstorm WarningJANJones67 min
Dec 23, 3:57 PM CSTSpecial Weather StatementJANSmith48 min
Dec 23, 4:04 PM CSTFlash Flood WarningJANJones3 hr
Dec 23, 4:48 PM CSTSpecial Weather StatementJANClarke42 min
Dec 23, 5:00 PM CSTSpecial Weather StatementJANBolivar30 min
Dec 23, 5:09 PM CSTTornado WarningJANClarke24 min
Dec 23, 5:15 PM CSTSevere Thunderstorm WarningJANSunflower15 min
Dec 23, 5:29 PM CSTFlash Flood WarningJANClarke3 hr
Dec 23, 5:37 PM CSTSpecial Weather StatementJANClarke23 min
Dec 23, 3:18 PM CSTSpecial Weather StatementJANAshley27 min
Dec 23, 4:13 PM CSTSpecial Weather StatementJANChicot32 min

Nearby

Tornado Warnings in Mississippi, 2015Tornado Warnings in Arkansas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.